Nuvigil, ADHD and depression

ay00vjwOn Tuesday my psychiatrist and I decided to up my Nuvigil dose from 150mg to 200mg. Also, I am tapering off of Seroquel since my clinical psychological evaluation diagnosed me with treatment resistant depression, Dysthymia and ADHD – ruling out my bipolar diagnoses.

The main symptom of my depression is apathy. Desire, no. Interest, no. Motivation, no. We are hoping that tapering off Seroquel will give me more energy throughout the day. I’m now using Trazadone 50mg as a sleep aide.

I am more and more aware of how my ADHD contributes to my depression. Nuvigil definitely helps, it is also much much smoother of a release than Vyvanse. However, Nuvigil does start strong and dip during the day for me, and during that dip I become unengaged, bored. It is these periods where my mind wonders into the depressive thoughts. If I not being aided with a stimulant my mind always wanders to the negative.

Stimulants impact dopamine, maybe my depression is caused by low dopamine levels. It would make so much sense. Stimulant based medications work to combat my depression in a way that nothing else has come close.

Of course, I am writing this blog on a day I took more than my prescribed amount of Nuvigil. I cut my last 150mg pill in half and took half on top of my 200mg pill. More is always better. I’m so weak. My psychiatrist even commented that I will likely be asking for an increased dose of Nuvigil in two weeks. That I tend to seek the maximum dose. I concurred. But I seek the maximum because more helps more.

Although, maybe I am just trying to justify past abuse of stimulants and current prescription for Nuvigil. I don’t know. I never know.

Current Medication: Nuvigil 200mg, Lamictal 200mg, Pristiq 100mg, Seroquel XR 100mg, Trazadone 50mg, Strattera 80mg

 

Advertisements
Nuvigil, ADHD and depression

6 thoughts on “Nuvigil, ADHD and depression

  1. What a very real blog you are penning!!!! I was misdiagnosed bipolar many, many years ago when in fact I was crashing into depression from years of crystal meth abuse. I ended up settling on Risperdal, (after the docs tried dozens of meds). The Risperdal, over the course of 11 or 12 years, caused me to grow breasts. At any rate, I never wanted to give up Risperdal for many years and remained on it even when others began to say, “You don’t need it” (and of course never listen to anyone who says that anyway who isn’t a doctor). At any rate, when I got sober (as in TOTALLY sober, instead of jumping from meth, to pot, to alcohol, to coke, to alcohol, to pot, which is what i did for 30 years), found a career I loved, and returned to physical fitness, now I am off EVERYTHING and life is great. I am sorry for what you are going through, but I must say, your blog is really, really good in terms of expressing the psychiatry parade one goes through. I settled on Risperdal and was afraid for a long time to give it up because I called it my “anti-negativity pill.” At least when I took it I was blank as opposed to pissed off. Other people never bought that I was “blank,” because eventually I adjusted to it and resumed my newspaper career, but the entire time I was on it I knew I was capable of much greater things and a better life, and I felt Risperdal was keeping me from attaining those goals. That said, it quelled the anger and the hurt for many years. So I guess one can numb the pain with booze and become a boozer or take Ripserdal and grow boobs. Kidding. Sort of. Illegal drugs and alcohol are bad, bad, bad, bad, and not the answer, I can tell you that. Anyhow, keep up the great work! I hope you can find something that makes you feel better and eventually you can reignite that fire in your belly for life, meds or no meds.

    Liked by 2 people

  2. God. Thanks for this, it helps me put all this in prospective. Although I feel my burdens are significant, I’m grateful I haven’t had to face all that you did. I appreciate the comment.

    Like

  3. I have also become very aware, recently, of how my ADD diagnosis plays/played a huge part in my mental health issues. I have wondered lately if I couldn’t taper off my topomax. However I usually find myself in trouble when we (doctors and I) mess around when things are working. So for now, full steam ahead. Great post. Thanks for sharing.

    Liked by 1 person

      1. I wonder? If you were diabetic would you feel the same way? My mother used to remind of that when I was very young (20 – seems so young now) when I first started medicine. Maybe because my grandmother was diabetic and seemed so normal I never thought much it… I don’t know. I struggle so much not identifying myself as my diagnosis. It is so hard! Isn’t it?

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s